Alert archive / Iowa / Wind Chill Advisories in 2008
Wind Chill Advisory 8, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Feb 14, 2008, 3:42 PM CST for 27 counties in Iowa. It took effect at Feb 14, 2008, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 3:42 PM CST (21:42 UTC)
- In effect from
- Feb 14, 2008, 9:00 PM CST
- Expired
- Feb 15, 2008, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
All 27 counties
Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -192 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 142142 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CST THU FEB 14 2008 ...ARCTIC AIR TO ALLOW FOR ANOTHER COLD NIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL IOWA... IAZ004>007-015>017-023>026-033>036-150545- /O.CAN.KDMX.WW.Y.0006.000000T0000Z-080214T2200Z/ /O.NEW.KDMX.WC.Y.0008.080215T0300Z-080215T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY 342 PM CST THU FEB 14 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. PRECIPITATION HAS CHANGED TO ALL SNOW ACROSS THE AREA...WITH THE LIGHT SNOW EXPECTED TO TAPER OFF THROUGH 6 PM...WITH LITTLE ADDITIONAL ACCUMULATIONS EXPECTED. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER COLD AIR WILL REMAIN IN PLACE ACROSS THE STATE...ALLOWING FOR TEMPERATURES TO FALL INTO THE 10 BELOW TO 15 BELOW RANGE OVERNIGHT. THE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS...WILL CREATE DANGEROUS WIND CHILLS IN THE 20 BELOW TO 25 BELOW RANGE THROUGH EARLY FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ027-028-037>039-044>050-150545- /O.NEW.KDMX.WC.Y.0008.080215T0300Z-080215T1200Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 342 PM CST THU FEB 14 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY. COLD AIR IN PLACE ACROSS CENTRAL IOWA WILL ALLOW TEMPERATURES TO DROP INTO THE SINGLE DIGITS BELOW ZERO OVERNIGHT. THE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS WILL CREATE DANGEROUS WIND CHILLS IN THE 20 BELOW TO 25 BELOW RANGE THROUGH EARLY FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ALBRECHT
3 follow-up statements
000 WWUS43 KDMX 150250 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 850 PM CST THU FEB 14 2008 ...ARCTIC AIR AND WIND TO ALLOW FOR ANOTHER COLD NIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL IOWA... IAZ004>007-015>017-023>028-033>039-044>050-151100- /O.CON.KDMX.WC.Y.0008.080215T0300Z-080215T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 850 PM CST THU FEB 14 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... COLD AIR IN PLACE ACROSS CENTRAL IOWA WILL ALLOW TEMPERATURES TO DROP INTO THE SINGLE DIGITS BELOW ZERO OVERNIGHT. THE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH WILL CREATE DANGEROUS WIND CHILLS IN THE 20 BELOW TO 25 BELOW RANGE LATE TONIGHT THROUGH EARLY FRIDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ REV
000 WWUS43 KDMX 150933 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 333 AM CST FRI FEB 15 2008 ...BITTERLY COLD CONDITIONS CONTINUE ACROSS PORTIONS OF NORTHERN IOWA EARLY THIS MORNING... IAZ004>007-015>017-023>028-033>039-044>050-151200- /O.CON.KDMX.WC.Y.0008.000000T0000Z-080215T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 333 AM CST FRI FEB 15 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. BITTERLY COLD CONDITIONS WILL CONTINUE ACROSS NORTHERN IOWA EARLY THIS MORNING. WIND CHILL VALUES WILL REMAIN NEAR 20 DEGREES BELOW ZERO BEFORE DAY BREAK...WHEN A NORTHERLY WIND WILL DIMINISH AND CONDITIONS WARM SLIGHTLY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KDMX 151150 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 550 AM CST FRI FEB 15 2008 ...BITTERLY COLD CONDITIONS WILL IMPROVE SLOWLY THIS MORNING... IAZ004>007-015>017-023>028-033>039-044>050-151300- /O.EXP.KDMX.WC.Y.0008.000000T0000Z-080215T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO 550 AM CST FRI FEB 15 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. A NORTHERLY WIND WILL CONTINUE TO DIMINISH THIS MORNING AS WIND CHILL VALUES WARM INTO THE FIVE TO TEN BELOW ZERO RANGE BY LATE MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 3:28 PM CST, 14 minutes earlier.
Area forecast discussion, Feb 14, 3:28 PM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CST THU FEB 14 2008 .SHORT TERM...TONIGHT ARCTIC FRONT THROUGH MOST OF CWA AT THIS TIME...WITH FZDZ AREA BEGINNING TO HAVING CHANGED TO ALL SNOW MAINLY NORTH OF I-80. STILL EXPECT SOME DRIZZLE CHANGING TO FZDZ OVER THE NEXT FEW HOURS ACROSS EXTREME SOUTHERN CWA. UPPER LEVEL WAVE TO PUSH SOUTH AND EAST OF THE CWA TONIGHT...WITH THE MAIN BAND OF PRECIPITATION CURRENTLY ACROSS THE CENTRAL/NORTHERN CWA MIGRATING SOUTHWARD THROUGH EARLY EVENING. AS WAVE EXITS THE AREA...EXPECT BAND TO WEAKEN BEFORE TO VERY LIGHT SNOW OR FLURRIES BY EARLY TO MID EVENING...BEFORE EXITING THE AREA. TEMPERATURES TO PLUMMET OVERNIGHT TO AROUND 10 TO 15 BELOW ACROSS THE NORTH...AND AROUND ZERO TO 5 BELOW ACROSS THE SOUTH. NORTHWEST WINDS WILL REMAIN BLUSTERY THROUGH THE EVENING BEFORE THE PRESSURE GRADIENT BEGINS TO SLACKEN AS THE HIGH PRESSURE AREA MIGRATES INTO WESTERN/NORTHERN IOWA. THEREFORE WILL ISSUE A WIND CHILL ADVISORY AS WIND CHILLS WILL DIP INTO THE 20 TO 25 BELOW RANGE OVERNIGHT. AS WINDS DIMINISH TO LESS THAN 10 MPH TOWARD MORNING...SO HAVE ONLY RUN THE WIND CHILL ADVISORY THROUGH 12Z. .LONG TERM...(FRIDAY THROUGH THURSDAY) ARCTIC HIGH PRESSURE WILL BE OVERHEAD ON FRIDAY WITH LIGHT WINDS AND COLD CONDITIONS EXPECTED. THE LATEST GUIDANCE HAS COME IN A LITTLE WARMER THAN PREVIOUS RUNS WITH THE BRUNT OF THE ARCTIC AIR SHUNTED OFF TO THE NORTHEAST. DESPITE THIS TREND IT IS HARD TO IGNORE TEMPERATURES TODAY UNDER THIS HIGH PRESSURE SYSTEM WHERE READINGS HAVE REMAINED BELOW ZERO ALL DAY. THEREFORE HAVE INCREASED HIGHS BUT NOT TO NEW GUIDANCE LEVELS. WARM ADVECTION WILL COMMENCE FRIDAY EVENING OVER ALL LOCATIONS WITH STEADY OR RISING TEMPERATURES MUCH OF THE NIGHT. THE GREATEST POTENTIAL TO DROP WILL BE OVER THE EAST NEAR THE HIGH AT 00Z BUT IT SHOULD NOT BE DRASTIC BEFORE THE SOUTHERLY FLOW TAKES OVER. THE WARM ADVECTION CONTINUES INTO SATURDAY WITH BREEZY SOUTHWESTERLY WINDS PUSHING READINGS AT OR ABOVE 30 DEGREES FOR MOST LOCATIONS. CURRENT SOUTHERN STREAM SYSTEM LOCATED OVER SOUTHERN CALIFORNIA WILL LIFT OUT INTO THE MID MISSISSIPPI VALLEY SATURDAY NIGHT AND SUNDAY AND WILL BRING INCREASING CHANCES FOR PRECIPITATION...ESPECIALLY OVER THE SOUTHEASTERN HALF OF THE FORECAST AREA. AT THE SAME TIME...A STRONG SYSTEM WILL BE DROPPING THROUGH THE NORTHWEST FLOW AND SHOULD BE JUST SLOW ENOUGH THAT PHASING WITH THE SOUTHERN STREAM WONT OCCUR. ONE THING TO WATCH IS IF THE NORTHERN SYSTEM SLOWS UP SLIGHTLY THIS WOULD ALLOW THE SOUTHERN SYSTEM TO LIFT FARTHER NORTH. WITH THE SYSTEM...HAVE INTRODUCED A MIX OF FREEZING RAIN AND SNOW OVER THE FAR SOUTH WITH THE WEDGE OF WARM AIR REMAINING OVER THE SOUTH AT ONSET. CHANGING TO SNOW ON SUNDAY THEN GRADUALLY DIMINISHING SUNDAY NIGHT. THE CURRENT TRACK OF THE SYSTEM WOULD SUGGEST SIGNIFICANT SNOWFALL POTENTIAL OVER THE SOUTHEAST AND WILL BEGIN MENTION OF POTENTIAL IN THE HWO. THE COLD AIR REMAINS ENTRENCHED ON MONDAY THEN MODIFICATION BEGINS ON TUESDAY AS THE LONG WAVE TROUGH SHIFTS TO THE EAST AND THE FLOW BECOMES ZONAL. THIS WILL BRING WARMER TEMPERATURES BACK TO THE REGION. && .AVIATION...14/18Z BAND OF LIGHT SNOW CURRENTLY ACROSS NORTHERN IOWA WITH IFR CIGS/VSBYS...WILL MIGRATE SOUTHWARD TO INTO CENTRAL IOWA THROUGH THE AFTERNOON HOURS. ACROSS CENTRAL IOWA...CIGS FALLING INTO THE MVFR/IFR RANGE WITH MVFR VSBYS IN DZ/FZDZ DEPENDING ON SFC TEMPS. MAINLY LIGHT FZDZ EXPECTED ACROSS THE AREA...WITH LITTLE ICE ACCUMULATIONS EXPECTED TO CHANGE OVER TO LIGHT SNOW BY MID TO LATE AFTERNOON. PRECIP TO GRADUALLY DISSIPATE ACROSS THE AREA...AS LIFT ALOFT DECREASES...WITH LOW CIGS EXPECTED TO CLEAR FROM NORTH TO SOUTH INTO THE EVENING/OVERNIGHT HOURS. NORTHWEST WINDS TO REMAIN BLUSTERY WITH BLOWING SNOW EXPECTED TO BE CONFINED TO AREAS WHERE SNOW IS ACTUALLY FALLING. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO- CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN- HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY-TAMA- WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM/AVIATION...ALBRECHT LONG TERM...DONAVON
Hazardous weather outlook, Feb 14, 5:25 AM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 525 AM CST THU FEB 14 2008 IAZ004>007-015>017-023>026-033>036-151200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- 525 AM CST THU FEB 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT SNOW OR LIGHT FREEZING RAIN IS EXPECTED THIS MORNING THEN CHANGING TO ALL SNOW TOWARD MIDDAY. TOTAL ACCUMULATIONS SHOULD VARY FROM ONE TO THREE INCHES BEFORE ENDING EARLY THIS EVENING AND THERE MAY BE SOME BLOWING SNOW LATER IN THE DAY AS WELL. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS. LATER TONIGHT BITTERLY COLD TEMPERATURES ARE FORECAST WITH LOWS FROM 7 BELOW TO 14 BELOW ZERO. BRISK NORTH WINDS WILL DROP WIND CHILLS WELL INTO THE 20S BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE BITTERLY COLD WIND CHILLS MAY LINGER INTO FRIDAY MORNING WITH READINGS AS LOW AS THE TEENS AND 20S BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF SNOW ACCUMULATIONS OR INSTANCES OF FREEZING RAIN ARE ENCOURAGED. IAZ027-028-037>039-044>050-057>062-070>075-081>086-092>097-151200- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 525 AM CST THU FEB 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW OR LIGHT FREEZING RAIN MAY DEVELOP DURING THE LATE MORNING OR AFTERNOON HOURS BEFORE CHANGING ENTIRELY TO LIGHT SNOW BY EARLY EVENING. SNOW ACCUMULATIONS SHOULD BE AN INCH OR LESS. LATER TONIGHT BITTERLY COLD TEMPERATURES ARE FORECAST WITH LOWS IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. BRISK NORTH WINDS WILL DROP WIND CHILLS INTO THE TEENS AND 20S BELOW ZERO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE BITTERLY COLD WIND CHILLS MAY LINGER INTO FRIDAY MORNING WITH READINGS AS LOW AS THE TEENS AND 20S BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF SNOW ACCUMULATIONS OR INSTANCES OF FREEZING RAIN ARE ENCOURAGED. SMALL
In the hours before
Local storm report, Feb 14, 11:27 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 AM CST THU FEB 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM SNOW 1 SSE MASON CITY 43.13N 93.19W
02/14/2008 E1.5 INCH CERRO GORDO IA TRAINED SPOTTER
&&
BFLocal storm report, Feb 14, 2:22 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
222 PM CST THU FEB 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM SNOW GRAFTON 43.33N 93.07W
02/14/2008 M4.0 INCH WORTH IA TRAINED SPOTTER
BLOWING AND DRIFTING SNOW NOW OCCURRING.
&&
RDONAVONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:00 AM CST | Winter Weather Advisory | DMX | Calhoun, Cerro Gordo, Emmet, Franklin, Hamilton, Hancock and 9 more | 12 hr |
Nearby
Wind Chill Advisories in Iowa, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.